MAUDE Adverse Event Report: UNBRANDED; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY

UNBRANDED; HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
Model Number EM,NC-HA-RF1-UP3P
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Gn hearing a/s has become aware that this mdr report failed submission to fda without our notice.The fda help desk has advised to re-submit the reports.This is a re-submission of existing mdr initial submitted on 11jun2021.Manufacturers ref# (b)(4).Summary of investigation findings: the case has been reviewed from a clinical perspective.Customer reported patient currently wearing19443200 encased micro-mold.Patient symptom: infection in both ears, oozing.The infection/allergy has started 5.5 months after beginning to wear the micromolds.The skin reaction / infection has been confirmed by doctor.The patient does not have a previous history of allergic reactions.The patient uses a cleaning agent: hadeo cleaning spray.The patient has worn hearing instruments before (rie hi + dome).Production process review: the lab has performed a revision of the production process that has not revealed any deviation from specified requirements.Clinical evaluation of the event: based on case description it is inconclusive if the micromolds are responsible for the allergic reactions, given the patient's use of a cleaning solution with the micromolds.Clinical recommendation is to discontinue use of the cleaning spray and to try different (hypoallergenic) micromold material.A change in physical fit might also help (more open fitting) if this is possible with the given hearing loss.Clinical conclusion on the case is that it is evaluated inconclusive that the micromolds significantly contributed to this reaction, requiring medical intervention.Clinical evaluation according to 0378040 clin eval plan&rpt,ha&tsg: allergic reaction is identified in the risk analysis and mitigated to an acceptable level through device design by compliance with standards for biocompatibility.Still allergic reactions can occur in rare cases.The clinical evaluation does evaluate allergic reactions and the user guide includes a safety notification instructing the hearing aid wearer to contact the hcp in case of skin irritation.There are no new clinical aspects (e.G.Unforeseen use or clinical conditions) discovered from this event.Therefore, it is concluded that the current clinical evaluation and risk/benefit conclusions herein are sufficient.This case is considered as a single incident and will be included in regular trending.No actions have been initiated based on this individual event.
 
Event or Problem Description
Description of event from initial reporter: patient symptom: infection in both ears, oozing.The fitting process ended up in december; the patient has worn the molds since then (approx.Five and a half months).The skin reaction / infection has been confirmed by doctor.According to the information provided by the health care professional, the reaction does not seem to be caused by wearing the devices in a specific environment.The patient uses a cleaning agent: hadeo cleaning spray.The patient has worn hearing instruments before (rie hi + dome).Additional information provided in the questionnaire: according to the information provided by the health care professional, the symptoms reappear when the patient wears the instruments again.No permanent harm has been caused yet despite the patient, being informed of the risk, continues to wear the hearing instrument with the molds for limited periods of time.The occlusion produces a damp environment in the ear that causes infection.Prescription: dryotix, a spray to remove the excess moisture from the ear and that helps preventing otitis and other ear infections.Additional information provided on 27may2021: the information received today from the shop has changed the picture of the complaint.The problem reported is a "known issue": wearing hearing instruments produces occlusion to the patient; the insufficient ventilation increases the moisture in the ear creating an environment favorable for infections.The patient developed infection with the former hearing solution (rie + tulip domes) he wore and has also developed ear infection with current solution (rie + up ncase molds).This effect was easy to foresee as high power molds allow less ventilation than tulip domes.The change to the hearing solution (from rie + tulip domes to rie + up ncase molds) was decided by the dispenser, as the original setup could not provide enough sound power to compensate for the patient's hearing loss.The patient is fully aware of the risk of continuing to use the instruments and tries to control it by wearing the devices the less time possible (to allow adequate ear ventilation) and paying good attention to the cleaning and maintenance routines of the devices.

Brand Name
UNBRANDED
Common Device Name
HEARING AID, AIR CONDUCTION WITH WIRELESS TECHNOLOGY
MDR Report Key12503830
Report Number3005650109-2021-00008
Device Sequence Number14867603
Product Code OSM
UDI-Device Identifier05708296140824
UDI-Public05708296140824
Combination Product (Y/N)N
Initial Reporter CountrySP
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberEM,NC-HA-RF1-UP3P
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Initial Report FDA Received Date09/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;